Heavy Rain, Stanton
- When
- April 22, 12:49 AM CST
- Where
- Stanton County, 12.34 mi NW of Manter
- Reported by
- Public
- Coordinates
- 37.660, -102.020
Rainfall of 1.50 inches was reported at a location 12 miles northwest of Manter.
A speed max aloft advanced across Kansas and helped to enhance elevated convection. There were a few reports of hail but most of the storms produced moderate to heavy amounts of rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A speed max aloft advanced across Kansas and helped to enhance elevated convection. There were a few reports of hail but most of the storms produced moderate to heavy amounts of rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 21, 5:23 PM CST, 7 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 623 PM CDT WED APR 21 2010 .UPDATE... .AVIATION... FOR THE 00Z TAFS...BUFR SOUNDINGS KEEP ABUNDANT MOISTURE IN PLACE IN THE LOWER LVLS AND SE UPSLOPE CONTINUES THROUGH THE OVERNIGHT HOURS. THIS LOOKS VERY SIMILAR TO WHAT HAS OCCURRED OVER THE PAST FEW NIGHTS SO HAVE OPTED TO ONCE AGAIN LOWER VSBYS AND CIGS INTO THE IFR/LIFR CATEGORIES AFTER MIDNIGHT. THESE CONDITIONS WILL THEN IMPROVE AFTER 15Z BUT BASED ON THE LOW LVL MOISTURE PROFILES IT MAY BE TOUGH TO BREAK OUT OF THE STATUS DECK ONCE AGAIN LATE THUR. IN ADDITION TO THE FOG/ST DEVELOPING LATER TONIGHT SOME WAA TSRA ARE ALSO EXPECTED TO DEVELOP. BASED ON THE 7H BAROCLINIC ZONE AND 85H WAA IT WOULD APPEAR THAT DDC WOULD SEE STORMS DEVELOPING TOWARDS 08Z AND HYS AROUND 12Z. GCK WILL ALSO SEE SOME PCPN DEVELOPING BETWEEN 08 AND 12Z BUT BASED ON THE WARMER AIR ALOFT THE PCPN MAY BE A BIT MORE SCT IN NATURE THAN AREAS FURTHER NORTH AND EAST. -RB && .PREV DISCUSSION... /ISSUED 254 PM CDT WED APR 21 2010/ DISCUSSION... DAYS 1-2... ACTIVE WEATHER EXPECTED TONIGHT AND THURSDAY AS SIGNIFICANT STORM SYSTEM CONTINUES TO TAKE SHAPE ACROSS THE SOUTHWESTERN CONUS. 12Z UA ANALYSIS SHOWED CENTER OF MID LEVEL CYCLONE OVER SIERRA NEVADA RANGE WITH A -31C COLD POOL. 150 TO NEARLY 200 METER 12-HR HEIGHT FALLS WERE NOTED ACROSS FAR SOUTHERN CALIFORNIA AND WESTERN ARIZONA. WAS NOT SEEING MUCH OF A RESPONSE YET IN THE LOWER TROP EAST OF THE ROCKIES...BUT THIS WILL ALL CHANGE LATER ON TONIGHT. LOW STRATUS CONTINUED TO PLAGUE SOUTHWEST KANSAS. 19Z 1KM VIS SAT SHOWED DENSE STRATUS FROM LAMAR TO SPRINGFIELD, CO TO AMARILLO. EFFECTIVE SURFACE BOUNDARY AT THE WESTERN/SOUTHWESTERN EDGE OF THE STRATUS EXTENDED FROM ROUGHLY CLAYTON TO WEST OF AMARILLO TO JUST SOUTH OF CHILDRESS. THIS WILL BE WHERE SURFACE-BASED CONVECTION WILL DEVELOP LATER ON THIS AFTERNOON/EVENING. TONIGHT...WINDS WILL INCREASE FAIRLY SUBSTANTIALLY IN THE H85-7 LAYER WITH INCREASED CONVERGENCE AT THE NOSE OF THE SPEED MAX IN THIS LAYER. NOCTURNAL THUNDERSTORMS SHOULD ADVANCE NORTHEASTWARD INTO SOUTHWEST KANSAS LATE TONIGHT...OVERSPREADING MOST OF THE DDC FA. NAM MODEL SHOWS A FAIR AMOUNT OF INSTABILITY ACROSS SOUTHERN DDC FA WITH UPWARDS OF 1000 TO PERHAPS 1500 J/KG MUCAPE IN THE 06Z TO 12Z TIME FRAME, SO WILL HAVE TO WATCH FOR A FEW HAIL STORMS OVERNIGHT DURING THIS TIME FRAME. WILL INCREASE POPS TO 50 TO 70 PERCENT FOR NOCTURNAL STORMS. WILL UPDATE THE HWO TO REFLECT NOCTURNAL THUNDERSTORM THREAT WITH POSSIBLE SEVERE HAIL. OUTSIDE OF CONVECTION...EAST-SOUTHEAST WINDS WILL KEEP STRATUS FIRMLY IN PLACE WITH CEILINGS DRASTICALLY REDUCES. WILL EVEN SEE POSSIBILITY OF UPSLOPE FOG...PERHAPS DENSE...ESPECIALLY ACROSS WESTERN DDC FA. WILL INSERT SOME AREAS OF FOG IN THE GRIDS FOR WESTERN THIRD DDC FA. THURSDAY WILL BE A METEOROLOGICALLY INTERESTING DAY ACROSS SOUTHWEST KANSAS. THE EFFECTIVE SURFACE BOUNDARY WILL BEGIN TO SLOWLY LIFT NORTH AS A WARM FRONT GIVEN THE INCREASED DEEP TROPOSPHERIC SOUTHWESTERLY MOMENTUM/WARM ADVECTION ACROSS THE HIGH PLAINS. THE NAM MODEL TRIES TO KEEP THE BOUNDARY JUST SOUTH OF THE OK BORDER MOST OF THE DAY...WITH SURFACE TRIPLE POINT AROUND SLAPOUT, OKLAHOMA. NORTHWEST OF THE TRIPLE POINT...THE NAM AND GFS ALSO SHOW FORMIDABLE MOISTURE AXIS WITH MODERATE CAPE EXTENDING NORTHWEST INTO EASTERN COLORADO...SO WILL HAVE TO WATCH THIS AREA AS WELL FOR SURFACE BASED CONVECTION. THE DRYLINE CONVERGENCE WILL EXTEND SOUTH FROM THE TRIPLE POINT THROUGH THE EASTERN TX PANHANDLE WHICH IS WHERE THE GREATEST PROBABILITY FOR SUPERCELL THUNDERSTORMS AND ASSOCIATED TORNADO THREAT WILL BE. THE AREA WHERE TRIPLE POINT SETS UP BETWEEN 21Z AND 00Z IS OF MOST INTEREST IN THE FORECAST BECAUSE THIS WILL REALLY HAVE AN IMPACT ON HOW BUSY THE DDC WFO WILL BE TOMORROW EVENING FOR SEVERE WEATHER OPS. IF THE STRATUS AND EAST-SOUTHEAST WINDS REMAIN LOCKED IN PLACE MOST OF THE DAY, THEN CAPE WILL BE SUBSTANTIALLY LIMITED AND LESS OF A SEVERE WEATHER EVENT WILL RESULT ACROSS THE DDC FA (WITH THE MAIN EVENT OCCURRING FROM THE EASTERN TX PANHANDLE INTO WESTERN OK). SUPERCELL THUNDERSTORM MOTION WILL MOST LIKELY BE FROM 240 OR 250 DEGREES...PER FORECAST SOUNDING HODOGRAPHS...WHICH WOULD KEEP ANY NORTHEAST TEXAS PANHANDLE DEVELOPMENT PROBABLY JUST SOUTH OF THE DDC FA. AS IT APPEARS NOW...THIS IS THE BEST FORECAST...BUT IT WOULD NOT TAKE MUCH ADDITIONAL WARM ADVECTION AND EROSION OF STRATUS TO PUT A LARGER PERCENTAGE OF THE DDC FA IN PLAY FOR DECENT SEVERE. DRY INTRUSION WILL MOVE ACROSS SOUTHWEST KANSAS THURSDAY NIGHT WITH THUNDERSTORM THREAT WANING RAPIDLY AFTER THE LATE EVENING HOURS. WILL REDUCE POPS QUITE A BIT AFTER 06Z FRIDAY AS A RESULT. MID LEVEL CYCLONE WILL BECOME RE-ESTABLISHED TO THE NORTHWEST OF THE DDC FA WITH SURFACE LOW AROUND 991MB MIDDAY FRIDAY TO THE NORTHWEST. DRY SOUTH-SOUTHWEST FLOW TO THE WEST OF THE OCCLUDED FRONT WILL INFLUENCE DDC FA WEATHER. MORE SUNSHINE IS EXPECTED IN THE DRY INTRUSION FRIDAY WITH HIGHS IN THE LOWER TO MID 70S AS A RULE. -UMSCHEID DAYS 3-7... A COOL AND MAINLY CLOUDY FORECAST REMAINS INTACT FOR THE MEDIUM RANGE PERIOD AS ONE STRONG CYCLONE MOVES OFF TO THE EAST INTO THE MIDWEST REGION LATE FRIDAY WHILE ANOTHER WEAKER IMPULSE IS LIKELY TO ARRIVE BY AROUND DAY 6 AND 7 (LATE IN THE WEEKEND INTO EARLY NEXT WEEK). THE SYSTEM THAT IS EXPECTED TO BE VERY SLOWLY EXITING THE REGION INTO THE MIDWEST REGION DURING THE MIDDLE OF THE WEEKEND WILL PROBABLY BE FAIRLY DEEPLY STACKED WITH A GOOD WARM CONVEYOR BELT AND SIGNIFICANT INSTABILITY ALOFT DUE TO A LARGE SLUG OF -20 DEG C AIR ALOFT. HOWEVER MOST OF THE SIGNIFICANT CAPE WILL BE IN THE NORTHERN AND EAST QUADRANT OF THE UPPER LOW, WHILE VALUES ARE GENERALLY UNDER AROUND A HUNDRED JOULES/KG ACROSS WESTERN KANSAS - AND GOOD ENOUGH FOR SCATTERED COLD ADVECTION SHOWERS. ABUNDANT LOW LEVEL CLOUDS WILL LIMIT DAYTIME HEATING AS WELL SATURDAY, BUT MORE SUN MIGHT BE POSSIBLE SUNDAY AFTERNOON WITH A POSSIBLE CLEAR PERIOD SUNDAY NIGHT INTO EARLY MONDAY. NORTHWEST WINDS SHOULD ALSO BE SIGNIFICANT WITH MOS INDICATING AN ADVISORY EVENT THAT COULD START EARLY IN THE MORNING ON SATURDAY, RATHER THAN BEGINNING IN THE AFTERNOON. BOTH THE ECMWF AND GFS ARE SHOWING A STRONG SHORTWAVE DIVING FROM THE NORTHWEST US SOUTHEAST INTO THE CENTRAL PLANS REGION WHICH MAY DRIVE A FRONT THROUGH THE AREA MONDAY AS WELL AS MORE INSTABILITY ALOFT. A PERIOD OF SHOWERS IS AGAIN FORECAST IN THE MONDAY INTO TUESDAY TIME FRAME. COOL TEMPERATURES IN THE LOW TO UPPER 60S ARE FORECAST THROUGH THE MEDIUM RANGE PERIOD AS GENERALLY LIGHT WINDS WITH A LACK OF ANY STRONG DOWNSLOPE IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 63 52 73 / 60 60 40 10 GCK 53 64 48 70 / 50 50 40 10 EHA 52 69 47 70 / 40 20 20 10 LBL 54 68 48 71 / 40 30 20 10 HYS 53 63 54 75 / 50 50 50 20 P28 57 64 57 77 / 50 60 50 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 338 PM CDT WED APR 21 2010 KSZ030-031-043>046-061>066-074>081-084>090-222045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 338 PM CDT WED APR 21 2010 /238 PM MDT WED APR 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLE...AND MOVE NORTHEAST THROUGH THE OVERNIGHT HOURS INTO SOUTHWEST KANSAS. INSTABILITY AND WIND SHEAR ARE EXPECTED TO BE SUFFICIENT TO SUPPORT ORGANIZED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL POSSIBLE...PERHAPS LARGER THAN ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE EXPECTED THURSDAY. THE FIRST WAVE OF THUNDERSTORMS WILL MOVE THROUGH WEST CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS BEFORE EXITING THE SOUTHWEST KANSAS REGION. SOME SUNSHINE WILL PROVIDE INCREASED INSTABILITY IN THE LIBERAL TO MEADE TO ASHLAND AREAS BY LATE AFTERNOON...TO GO ALONG WITH INCREASED LOW LEVEL MOISTURE. WIND SHEAR AND INSTABILITY PARAMETERS STRONGLY SUPPORT SUPERCELL THUNDERSTORMS...ESPECIALLY ALONG THE OKLAHOMA BORDER DURING THE LATE AFTERNOON AND EVENING HOURS THURSDAY. THE STRONGEST SUPERCELL THUNDERSTORM WILL BE CAPABLE OF HAIL UP TO TWO INCHES IN DIAMETER AND TORNADOES...MAINLY DURING THE EARLY AND MID-EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED OVERNIGHT TONIGHT FOR SEVERE WEATHER REPORTS ALL ACROSS SOUTHWEST KANSAS SHOULD OVERNIGHT SEVERE WEATHER MATERIALIZE. STORM SPOTTERS WILL LIKELY BE NEEDED LATE THURSDAY ESPECIALLY NEAR THE OKLAHOMA BORDER. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The Dodge City radar (KDDC), 181 km away, was scanning. The volume nearest the first event began at 06:46 UTC.
5 heavy rain, 2 hail. Local standard time, as filed.
Rainfall of 1.50 inches was reported at a location 12 miles northwest of Manter.
Rainfall of 2.30 inches fell in a short period at a location 14 miles north-northwest of Manter.
Rainfall of 1.90 inches fell in a short period at a location 18 miles south-southwest of Syracuse.
Rainfall of 2.20 inches fell overnight at a location 8 miles north of Jetmore.
Rainfall of 3.30 fell overnight at a location 9 miles south of Alexander.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227844, 227846, 227842, 227848, 227843, 227849, 227850.